Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

May 23, 2013Lehigh County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2013, 2:09 PM EDT for Lehigh County, Pennsylvania. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2013, 2:09 PM EDT (18:09 UTC)
Expired
May 23, 2013, 3:00 PM EDT
In force
51 min
Issued by
NWS Philadelphia/Mount Holly

County Lehigh County, PA

The radar

The Philadelphia radar (KDIX), 123 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
868 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WWUS81 KPHI 231809
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EDT THU MAY 23 2013

PAZ060-061-231900-
BERKS PA-LEHIGH PA-
209 PM EDT THU MAY 23 2013

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BERKS AND LEHIGH 
COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF READING...MOVING NORTHEAST 
AT 35 MPH. THIS STRONGER STORM IS EMBEDDED IN A LINE OF SHOWERS AND 
THUNDERSTORMS. THE THUNDERSTORM WILL BE NEAR ALBURTIS AROUND 220 
PM...CLAUSSVILLE...CLAUSSVILLE...ANCIENT OAKS...MACUNGIE AROUND 225 
PM...EMMAUS AROUND 230 PM...COFFEETOWN...ALLENTOWN AROUND 235 
PM...COPLAY AND HOKENDAUQUA AROUND 240 PM.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4072 7552 4052 7535 4039 7580 4049 7586

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 10:43 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 23, 10:43 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1043 AM EDT THU MAY 23 2013

.SYNOPSIS...
A BERMUDA HIGH PRESSURE SYSTEM WELL OFF THE EAST COAST WILL SLOWLY
RECEDE TODAY AND TONIGHT. A LOW PRESSURE SYSTEM MOVING THROUGH THE
SAINT LAWRENCE VALLEY WILL SLOWLY DRAG A COLD FRONT INTO AND THROUGH
THE REGION LATE TONIGHT INTO FRIDAY. A SECOND LOW PRESSURE SYSTEM
WILL DEVELOP ON THE FRONT OFF THE NEW JERSEY COAST FRIDAY AND
SLOWLY TRUNDLE NORTHEAST REACHING THE CANADIAN MARITIMES ON
MONDAY. A HIGH PRESSURE SYSTEM WILL BUILD EAST IN ITS WAKE EARLY
NEXT WEEK. A WARM FRONT IS FORECAST TO APPROACH AND MOVE THROUGH
THE FORECAST AREA ON TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH THE MID-MORNING UPDATE, WE DECREASED POPS SOME FOR THE NEXT
FEW HOURS ACROSS EASTERN AND SOUTHERN SECTIONS OF THE FORECAST
AREA, BASED ON CURRENT RADAR IMAGERY AND THE LATEST HRRR GUIDANCE
WHICH LOOKS TO BE CAPTURING TRENDS TODAY FAIRLY WELL. WE ALSO
DECREASED T-STORM COVERAGE FROM SCATTERED TO ISOLATED UNTIL THIS
AFTERNOON. HOURLY TEMPERATURES WERE ADJUSTED USING LAV/LAMP
GUIDANCE, AS TEMPS WERE RISING A LITTLE FASTER THAN FORECAST IN SOME
LOCATIONS. MAXIMUM TEMPERATURES LOOK ON TRACK FOR NOW, CONSIDERING
THE CONSIDERABLE CLOUD COVER ACROSS THE REGION. HOWEVER, A FEW
BREAKS ARE DEVELOPING ACROSS OUR DELMARVA REGION, AND THIS MAY
ALLOW TEMPS TO RISE TO AROUND 80 DEGREES IN SOME LOCATIONS. WE
WILL CONTINUE TO MONITOR AND UPDATE MAX TEMPS AS NEEDED.

OTHERWISE, A RAINY PERIOD IS IN STORE TODAY AS SHOWERS AND
SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
THROUGH THE DAY. SURFACE LOW PRESSURE WILL MOVE OUT OF THE GREAT
LAKES AND INTO NEW ENGLAND TODAY, WHICH WILL PUSH A COLD FRONT
THROUGH CENTRAL PENNSYLVANIA AND TOWARD OUR AREA LATER TODAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP
AHEAD OF THE FRONTAL BOUNDARY. A PRE-FRONTAL, LEE-SIDE TROUGH IS
EXPECTED TO DEVELOP DURING THE DAY WHILE A SHORT WAVE/VORT MAX
MOVES ACROSS THE AREA AS WELL. THIS WILL LIKELY BE THE FOCUS FOR A
LINE OF SHOWERS AND THUNDERSTORMS LATE IN THE DAY. THE SPC HAS
PLACED A PORTION OF THE AREA UNDER A SLIGHT RISK FOR SEVERE
WEATHER THIS AFTERNOON. ONE LIMITING FACTOR WILL BE THE EXPECTED
CLOUD COVER ACROSS THE AREA WHICH MAY LIMIT THE AMOUNT OF
INSTABILITY ACROSS THE AREA. BUT WE COULD STILL HAVE CAPE VALUES
AROUND 500-1000 J/KG, AND WITH SHEAR VALUES AROUND 30-40 KNOTS, WE
COULD HAVE A FEW STORMS BECOME ORGANIZED ENOUGH TO PRODUCE SOME
STRONG WINDS.

ANOTHER CONCERN TODAY WILL BE HEAVY RAINFALL. PW VALUES ARE FORECAST
TO BE AROUND 1.50-1.75 INCHES. THEREFORE, SOME SHOWERS/THUNDERSTORMS
COULD BE RATHER EFFICIENT RAIN PRODUCERS. POOR DRAINAGE AND
URBAN/SMALL STREAM FLOODING IS POSSIBLE THIS AFTERNOON, ESPECIALLY
IF ANY TRAINING OCCURS.

MAV/MET MOS GUIDANCE WERE FAIRLY CLOSE, ALTHOUGH THE MAV WAS
SLIGHTLY HIGHER. WE USED A BLEND, WITH MAJORITY OF THE MAV MOS. THIS
WILL GIVE HIGHS GENERALLY IN THE MID-UPPER 70S, AND IF THE SUN COMES
OUT AT ALL FOR AN EXTENDED PERIOD OF TIME, A FEW AREAS COULD REACH
80 DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS THE AREA
BY WEDNESDAY EVENING AS THE PRE-FRONTAL TROUGH MAKES ITS WAY ACROSS
OUR AREA AND THE INITIAL SHORT WAVE MOVES ACROSS THE AREA.
INSTABILITY WILL LIKELY DECREASE SOME AFTER SUNSET, BUT WITH MORE
PVA EXPECTED TO TAKE PLACE OVERNIGHT IN THE CYCLONIC FLOW ALOFT,
ALONG WITH THE PASSAGE OF THE FRONTAL BOUNDARY, SHOWERS AND
THUNDERSTORMS COULD CONTINUE TO DEVELOP THROUGH THE NIGHT. THE FRONT
WILL NOT CLEAR THE ENTIRE AREA OVERNIGHT, MAY BE NEAR THE COAST BY
SUNRISE. WITH PW VALUES STILL AROUND 1.50-1.75 INCHES AHEAD OF THE
FRONT, SOME HEAVY RAIN REMAINS POSSIBLE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NEITHER THE GFS NOR WRF-NMMB LOOKED STELLAR OFF THEIR
INITIALIZATION. IN FACT A MODEL COMPROMISE SEEMED TO LOOK THE BEST.
OVERALL THOUGH THE DP/DT WITH THE UPCOMING SYSTEM WAS SLOWER AND
THIS FCST PACKAGE DID GO THAT WAY WITH A WETTER START TO THE HOLIDAY
WEEKEND. THIS PACKAGE IS CLOSE TO THE GEFS MEAN WHICH IS SLIGHTLY
MORE PROGRESSIVE THAN THE OP GFS AND CLOSEST TO A MODELING
CONSENSUS. THE MODEL 500MB PATTERN FORECAST IS ANOMALOUS FOR LATE
MAY, SO WE DID EDGE SLIGHTLY MORE PROGRESSIVE THAN THE SLOWER
SOLUTIONS.

THE SLOWING FRONT WILL BE MOVING THROUGH OUR CWA AS WE START THE
LONG TERM. WITH THE TROF SHARPENING, IT BECOMES AN UNDERRUNNER WITH
INSTABILITY STILL PRESENT ALOFT EVEN WITH THE BOUNDARY MOVING
OFFSHORE. WE INCLUDED THE CHANCE OF THUNDER IN THE MORNING, BUT
THEORETICALLY THUNDER COULD LINGER INTO THE AFTERNOON (FRI NIGHT OFF
THE PREVIOUS ECMWF). NOT CONFIDENT ABOUT TEMP FCST AS DAYTIME MAX
TEMP MAY BE DRIVEN BY HOW FAR TEMPS FALL BY 12Z FRIDAY. KIND OF
RARE TO HAVE TEMPS GO NOWHERE ON A MAY DAY (AND ALSO HAVE THE
CALENDAR DAY HIGH POSSIBLY OCCUR AT 101 AM) AND WE SHOWED A SLIGHT
BUMP UP FOR NOW.

AS THE TROF ALOFT CLOSES, MODEL DIAGS ARE SHOWING SOME RATHER ROBUST
MID LEVEL QVEC CONVERGENCE AND FGEN FORCING FORECAST AND A
DEVELOPING MID LEVEL TROWAL OVER OUR CWA WITH THE ENTRANCE REGION
OF THE 250MB JET TO BOOT. ITS NO WONDER THAT QPF HAVE BECOME
WETTER FRIDAY NIGHT AND SATURDAY. IT STILL DEPENDS UPON HOW
QUICKLY AND FAR SOUTH THE 500MB LOW TRACKS. FOR NOW WE REMAIN MOST
CONFIDENT FOR THE NORTHEASTERN PART OF OUR CWA. WHILE POPS WERE
INCREASED FRIDAY NIGHT AND SATURDAY ACROSS THE BOARD, THE HIGHEST
REMAIN IN THE NORTHEASTERN PART OF OUR CWA. WITH ONLY THE ECMWF
SUPPORTING THUNDER FOR FRIDAY NIGHT (NONE OF THE MODELS DO ON
SATURDAY), WE PRECLUDED THEM. CONDITIONS ARE EXPECTED TO IMPROVE
AS SATURDAY MOVES ALONG, BUT WITH OUR CWA REMAINING UNDER THE
CLOSED LOW, ITS GOING TO BE TOUGH TO GET MUCH SUNSHINE BEFORE WE SELF
DESTRUCT. MIN AND MAX TEMPS WERE EDGED LOWER AND CLOSE TO A STAT
GUIDANCE COMPROMISE.

WE KEPT IN PCPN CHANCES FOR SATURDAY NIGHT NORTHEAST AND KEPT SUNDAY
DRY. WE WILL STILL BE IN THE CYCLONIC FLOW OF THE CLOSED LOW, SO
MORE SELF DESTRUCT SUNSHINE IS POSSIBLE, ESPECIALLY FARTHER
NORTHEAST ONE IS WITHIN OUR CWA. WE SHOWED A TEMPERATURE IMPROVEMENT
VS SATURDAY, CONFIDENCE THOUGH IS NOT HIGH UNTIL THE MODEL TREND
SETTLES.

WE DID NOT CHANGE MUCH IN THE REMAINDER OF THE LONG TERM. MONDAY
LOOKS TO BE THE BEST DAY ON THE HOLIDAY WEEKEND WITH TEMPERATURES
RETURNING TO NEAR NORMAL BY TUESDAY AND ABOVE NORMAL ON WEDNESDAY.
WE KEPT LOW CHANCE POPS IN ASSOCIATED WITH THE NEXT APPROACHING
WARM FRONT.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A CLOUDY, RAINY PERIOD EXPECTED TODAY AS SHOWERS, AND POSSIBLE
THUNDERSTORMS, ARE EXPECTED TO INCREASE THROUGH THE DAY AHEAD OF AN
APPROACHING COLD FRONT. CEILINGS ACROSS MUCH OF THE REGION ARE IN
THE MVFR RANGE, AND WE EXPECT THIS TREND TO HOLD THROUGH MUCH OF
THE DAY. AS MENTIONED, SHOWERS ARE EXPECTED TO INCREASE IN COVERAGE
THROUGH THE DAY AND COULD REDUCE VSBYS IF HEAVY ENOUGH. THERE IS
ALSO THE POTENTIAL FOR THUNDERSTORMS, MAINLY THIS AFTERNOON INTO
THIS EVENING, SO WE WILL KEEP THEM IN THE FORECAST FOR NOW.

THE COLD FRONT IS NOT EXPECTED TO CROSS THE AREA UNTIL OVERNIGHT
THURSDAY INTO FRIDAY MORNING. CONDITIONS COULD LOWER MORE AHEAD OF
THE FRONTAL BOUNDARY THURSDAY NIGHT, AND SHOWERS WILL LIKELY
CONTINUE AT LEAST UNTIL THE FRONT MOVES INTO THE REGION.

OUTLOOK...
FRIDAY THROUGH SATURDAY...MVFR TO POSSIBLY IFR CONDITIONS DUE TO
CLOUDS AND SHOWERS. WORST CONDITIONS EXPECTED AT NORTHEASTERN
TERMINALS AND AIRPORTS. CONDITIONS COULD IMPROVE AS SATURDAY
CONTINUES. NORTH TO NORTHWEST WIND GUSTS COULD EXCEED 20 KTS.

SATURDAY NIGHT THRU MONDAY...MOSTLY VFR. SOME GUSTY NORTHWEST WINDS
POSSIBLE ON SUNDAY.

&&

.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TODAY AND TONIGHT AS
WINDS ARE EXPECTED TO CONTINUE TO GUST NEAR 25 KNOTS IN THE
SOUTH-SOUTHWESTERLY FLOW AHEAD OF AN APPROACHING COLD FRONT. SEAS
ARE EXPECTED TO CONTINUE TO INCREASE TO NEAR 5-6 FEET TODAY INTO
TONIGHT AS WELL.

OUTLOOK...
THE SCA FLAG HAS BEEN EXTENDED INTO FRIDAY DAY FOR NOW. WINDS MAY
NOT BE A FACTOR, BUT SWELLS SHOULD REMAIN. THE INCREASING
NORTHWEST FLOW AROUND THE DEVELOPING LOW SHOULD RESULT IN MORE
SMALL CRAFT ADVISORY CONDITIONS ON ALL OUR AREA WATERS LATER
FRIDAY INTO SATURDAY EVENING. THERE IS A SMALL CHANCE THAT EVEN
GALE FORCE WIND GUSTS MIGHT OCCUR FOR A TIME ON SATURDAY. SMALL
CRAFT ADVISORY WIND GUSTS MIGHT LINGER ON THE OCEAN INTO SUNDAY
MORNING. AFTER THAT SUB SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED FOR THE REST OF THE HOLIDAY WEEKEND.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS ALONG THE COAST OF NEW JERSEY TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450>455.

&&

SYNOPSIS...GIGI/O'HARA
NEAR TERM...KLINE/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/ROBERTSON/O'HARA/KLINE
MARINE...GIGI/ROBERTSON/O'HARA
RIP CURRENTS...ROBERTSON/KLINE
Hazardous weather outlook, May 23, 5:09 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
509 AM EDT THU MAY 23 2013

DEZ001-MDZ008-012-NJZ001-007>010-015-PAZ054-055-060>062-070-071-
101>106-240915-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
509 AM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE GREATEST SEVERE WEATHER THREAT IS DAMAGING WINDS.
SOME LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ012-013-016>023-027-240915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
MIDDLESEX-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
509 AM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED. SOME THUNDERSTORMS
COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-240915-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
509 AM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED. SOME THUNDERSTORMS
COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL. THERE IS
ALSO A MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-240915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
509 AM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME
THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 23, 2:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EDT THU MAY 23 2013

PAZ060-061-231900-
BERKS PA-LEHIGH PA-
209 PM EDT THU MAY 23 2013

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BERKS AND LEHIGH
COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF READING...MOVING NORTHEAST
AT 35 MPH. THIS STRONGER STORM IS EMBEDDED IN A LINE OF SHOWERS AND
THUNDERSTORMS. THE THUNDERSTORM WILL BE NEAR ALBURTIS AROUND 220
PM...CLAUSSVILLE...CLAUSSVILLE...ANCIENT OAKS...MACUNGIE AROUND 225
PM...EMMAUS AROUND 230 PM...COFFEETOWN...ALLENTOWN AROUND 235
PM...COPLAY AND HOKENDAUQUA AROUND 240 PM.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4072 7552 4052 7535 4039 7580 4049 7586

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:53 PM EDTSpecial Weather StatementPHIWarren97 min
May 23, 2:14 AM EDTSpecial Weather StatementPHIMonmouth, Ocean61 min
May 23, 1:00 PM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren3 hr
May 23, 2:23 PM EDTSpecial Weather StatementPHICamden37 min
May 23, 2:31 PM EDTAreal Flood AdvisoryPHISussex, Warren3 hr
May 23, 3:03 PM EDTSpecial Weather StatementPHISussex, Warren42 min
May 23, 4:28 PM EDTAreal Flood WarningPHIMorris3 hr
May 23, 4:47 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset3 hr
May 23, 5:36 PM EDTFlash Flood WarningPHIMorris114 min
May 23, 7:34 PM EDTAreal Flood WarningPHIMorris13 hr
May 22, 8:35 PM EDTSpecial Weather StatementPHIBerks85 min
May 22, 9:55 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Monroe, Northampton65 min
May 22, 10:40 PM EDTSevere Thunderstorm WarningPHIMonroe50 min
May 23, 1:38 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh3 hr
May 23, 5:49 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery3 hr

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.